MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION HOLLOW FIBER OXY WITH 4000 ML; BLOOD GAS OXYGENATOR

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION HOLLOW FIBER OXY WITH 4000 ML; BLOOD GAS OXYGENATOR
Model Number 3CX*RX15RE40
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/26/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Terumo has not received the device for evaluation; therefore, the investigation has yet to be completed.Terumo plans on submitting a follow-up report when the investigation is complete and when more information becomes available.For this reason, terumo references evaluation conclusion code 11.Component code: 4739 - gas exchanger.Health effect - impact code: 2199 - no health consequences or impact.Health effect - clinical code: 4582 - no clinical signs, symptoms or conditions.Medical device problem code: 1670 - use of device problem.Investigation findings: 3233 - results pending completion of investigation.Investigation conclusions: 11 - conclusion not yet available.
 
Event or Problem Description
The user facility reported to terumo cardiovascular that during cardiopulmonary bypass, the blood becomes dark in color and the po2 decreases from 415 mmhg to 182mmhg.Per facility, the perfusionist reports that during the mitral valve replacement procedure, the blood becomes dark in color and the po2 decreases from 415 mmhg to 182 mmhg.The biomedical engineer checks the oxygen levels in the blender and vaporizer and finds that they are within normal range, but the dark coloring in the blood and low oxygen indices are present.During the procedure, a satisfactory saturation is achieved, but when the devices are used at their limits (blender and vaporizer with fio2 at 100% and oxygen flow of 4.8 liters), the dark coloring and low indices persist.No known impact or consequences to patient.The product was not changed out.The surgery was completed successfully.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations ¿ and as indicated by terumo cardiovascular systems in the initial report submitted to the fda on february 23 ,2023.Upon further investigation of the reported event, the following information is new and/or changed: d4 (additional device information - added expiration date).G3 (date received by manufacturer).G6 (indication that this is a follow-up report).H2 (follow-up due to additional information).H4 (device manufacture date).H6 (identification of evaluation codes 3331, 4114, 3221, 4315).Type of investigation #1: 3331 - analysis of production records.Type of investigation #2: 4114 - device not returned.Investigation finding: 3221 - no findings available.Investigation conclusions: 4315 - cause not established.Based on the investigation result, since the actual sample and detailed information of this case were not available, the cause of the occurrence could not be clarified.All available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.

Brand Name
HOLLOW FIBER OXY WITH 4000 ML
Common Device Name
BLOOD GAS OXYGENATOR
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
125 blue ball road
elkton MD 21921
Manufacturer (Section G)
SAME
Manufacturer Contact
jamie quinlan
125 blue ball road
elkton, MD 21921
8002837866
MDR Report Key16427405
Report Number1124841-2023-00055
Device Sequence Number2621757
Product Code DTZ
UDI-Device Identifier00699753450158
UDI-Public(01)00699753450158
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K153213
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2025
Device Model Number3CX*RX15RE40
Device Catalogue NumberN/A
Device Lot Number2L05
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/30/2023
Supplement Date Received by Manufacturer03/23/2023
Initial Report FDA Received Date02/23/2023
Supplement Report FDA Received Date03/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/30/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age42 YR
Patient SexMale
Patient Weight54 KG